Journal of Commutative Algebra

On growth in minimal totally acyclic complexes

Petter Andreas Bergh and David A. Jorgensen

Full-text: Open access

Abstract

Given a commutative Noetherian local ring, we provide a criterion under which a minimal totally acyclic complex of free modules has symmetric growth. As a special case, we show that, whenever an image in the complex has finite complete intersection dimension, then the complex has symmetric polynomial growth.

Article information

Source
J. Commut. Algebra, Volume 6, Number 1 (2014), 17-31.

Dates
First available in Project Euclid: 2 June 2014

Permanent link to this document
https://projecteuclid.org/euclid.jca/1401715576

Digital Object Identifier
doi:10.1216/JCA-2014-6-1-17

Mathematical Reviews number (MathSciNet)
MR3215559

Zentralblatt MATH identifier
1304.13030

Subjects
Primary: 13D07: Homological functors on modules (Tor, Ext, etc.) 13D25 18E30: Derived categories, triangulated categories

Keywords
Totally acyclic complexes symmetric growth finitely generated cohomology

Citation

Bergh, Petter Andreas; Jorgensen, David A. On growth in minimal totally acyclic complexes. J. Commut. Algebra 6 (2014), no. 1, 17--31. doi:10.1216/JCA-2014-6-1-17. https://projecteuclid.org/euclid.jca/1401715576


Export citation

References

  • M.F. Atiyah and I.G. Macdonald, Introduction to commutative algebra, Addison-Wesley, Boston, 1969.
  • M. Auslander and M. Bridger, Stable module theory, Mem. Amer. Math. Soc. 94, American Mathematical Society, Providence, R.I. 1969.
  • L. Avramov, Modules of finite virtual projective dimension, Invent. Math. 96 (1989), 71-101.
  • L. Avramov and R.-O. Buchweitz, Support varieties and cohomology over complete intersection, Invent. Math. 142 (2000), 285-318.
  • L. Avramov, V. Gasharov and I. Peeva, Complete intersection dimension, Inst. Haut. Etud. Sci. Publ. Math. 86 (1997), 67-114.
  • L. Avramov and S. Iyengar, Modules with prescribed cohomological support, Illinois J. Math. 51 (2007), 1-20.
  • L. Avramov and A. Martsinkovsky, Absolute, relative, and Tate cohomology of modules of finite Gorenstein dimension, Proc. Lond. Math. Soc. 85 (2002), 393-440.
  • L. Avramov and L-C. Sun, Cohomology operators defined by a deformation, J. Alg. 204 (1998), 684-710.
  • D.J. Benson, Representations and cohomology, Vol. II, Cambr. Stud. Adv. Math. 31, Cambridge University Press, Cambridge, 1991.
  • D.J. Benson, S. Iyengar and H. Krause, Local cohomology and support for triangulated categories, Ann. Sci. Ecol. Norm. 41 (2008), 573-619.
  • P.A. Bergh, On complexes of finite complete intersection dimension, Homology, Homotopy Appl. 11 (2009), 49-54.
  • P.A. Bergh, S. Iyengar, H. Krause and S. Oppermann, Dimensions of triangulated categories via Koszul objects, Math. Z. 265 (2010), 849-864.
  • P.A. Bergh and D. Jorgensen, On the vanishing of homology for modules of finite complete intersection dimension, J. Pure Appl. Alg. 215 (2011), 242-252.
  • W. Bruns and J. Herzog, Cohen-Macaulay rings, Cambr. Stud. Adv. Math. 39, Cambridge University Press, Cambridge, 1993.
  • R.-O. Buchweitz, Maximal Cohen-Macaulay modules and Tate cohomology over Gorenstein rings, University of Hannover, 1986.
  • R.-O. Buchweitz and H. Flenner, Global Hochschild (co-)homology of singular spaces, Adv. Math. 217 (2008), 205-242.
  • L.W. Christensen, Gorenstein dimensions, Lect. Notes Math. 1747, Springer-Verlag, New York, 2000.
  • D. Eisenbud, Homological algebra on a complete intersection with an application to group representations, Trans. Amer. Math. Soc. 260 (1980), 35-64.
  • T.H. Gulliksen, A change of ring theorem with applications to Poincaré series and intersection multiplicity, Math. Scand. 34 (1974), 167-183.
  • D.A. Jorgensen and L.M. Şega, Asymmetric complete resolutions and vanishing of Ext over Gorenstein rings, Int. Math. Res. Not. 2005 (2005), 3459-3477.
  • S. Sather-Wagstaff, Complete intersection dimensions for complexes, J. Pure Appl. Alg. 190 (2004), 267-290. \noindentstyle